Hail, Boulder
- When
- August 29, 3:25 PM MST
- Where
- Boulder County, 5 mi ENE of Nederland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.000, -105.417
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 29, 1:40 PM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT TUE AUG 29 2006 .SHORT TERM DISCUSSION...MINIMAL CONVECTION EXPECTED TODAY...BEST MOISTURE SHOULD BE AROUND SOUTH PARK WHERE WE HAVE ISOLATED POPS. SOME HIGH CLOUDS WILL SPREAD IN FROM THE WEST TONIGHT...AND THERE SHOULD STILL BE SOME AROUND ON WEDNESDAY. UPSTREAM AIR IS STILL QUITE DRY AT LOW LEVELS. SOUTH WINDS ON THE PLAINS WILL INCREASE IN RESPONSE TO LOWERING PRESSURES WEST AS THE TROUGH APPROACHES. THIS WILL MAINTAIN MOISTURE ALONG THE EASTERN BORDER...BUT WILL PROBABLY AID IN MIXING OUT MOISTURE AROUND DENVER IN PALMER DIVIDE DOWNSLOPE. CHANCE OF RAIN TOO SMALL TO MENTION. CURRENT TEMPERATURES LOOK FINE...CLOUDS WILL HOLD THINGS BACK A BIT ON WEDNESDAY. .LONG TERM DISCUSSION...WED NGT-FRI...AN UPR LVL TROF WILL MOVE SLOLY ACRS THE NRN RCKYS ONTO THE GRT PLAINS. THE SYS WILL JUST BRUSH THE CNTRL RCKYS BUT WILL BE STG ENUF TO INCRS CLDNS AND MSTR AND DCRS TEMPS. THERE WILL BE ADEQUATE LIFT TO PRODUCE A GUD AMT IN INSTBLTY IN THE AIR MASS ESPCLY OVR THE NERN CORNER OF THE STA LATE THU AFTN AND EVE. WILL FCST CAPES NR 1700J/KG AND VRY LTL CIN AND ADEQUATE SHEAR WILL MENTION PSBL SVR TSTMS OVR NERN CRNR ON THU EVE. SURGE OF HI PRES ON PLAINS BHND CDFNT ALG WITH A GUD AMT OF STRATUS CLDNS WILL COOL TEMPS INTO 60S ON FRI WITH SCT RAIN SHWRS. AMS IS CAPPED ON FRI EXCEPT IN MTNS SUM WILL OCCUR. TEMPS WILL BE QUITE WRM ON THU BFR CDFNT LATE FRI NGT. WILL GENLLY FVR WRMR ETA MOS TEMPS THEN. ON FRI WILL KEEP TEMPS CLOSER TO NAM SFC TEMP VALUES THAN GFS MOS WHICH SEEMS TOO HIGH. IN EXTENDED PRD...SAT-TUE...GFS FASTER THAN OTHER MDLS IN MOVG CLSD UPR LO ACRS NRN RCKYS AND GRT PLAINS INTO MIDWEST. FOR THIS REASON WILL LEAVE A SLGT CHC OF TSTMS ON EACH AFTN AND EVE. UPR RDG WILL RE-BUILD OVR WRN U.S. BEHIND SYS BY END OF WK. WITH SFC HI PRES OVR GRT PLAINS...TEMPS WILL RMN BLO SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1049 AM MDT TUE AUG 29 2006 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1049 AM MDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MAINLY DRY NORTHWEST FLOW ALOFT WILL BE OVER THE AREA THROUGH TONIGHT. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING HOURS OVER THE HIGHER TERRAIN GENERALLY SOUTH OF I-70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL SYSTEM MOVING SLOWLY ACROSS THE NORTHERN ROCKY MOUNTAINS AND GREAT PLAINS WILL BRING COOLER WEATHER ALONG WITH A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA FROM LATE THURSDAY THROUGH EARLY NEXT WEEK. THE STORMS WILL BE MORE NUMEROUS AND POSSIBLY SEVERE ACROSS THE PLAINS ON THURSDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/GARD...WFO BOULDER
The Denver radar (KFTG), 78 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528285, 5528286, 5528287, 5528288, 5528289, 5528290, 5528291.